Although it is unusual to still have vomiting after 2 weeks from last use of a narcotic it is probably related. Without knowing what other symptoms he may have along with the vomiting (such as a burning sensation in the chest or upper abdomen, etc.) it is not possible to know for sure whether he has some other problem causing the vomiting. He should be checked out by his physician.
After 17 days he should have physically detoxed already.
Now is the hard part of staying off the stuff. I too have an oxy prob and have detoxed cold turkey many times. I ride my bike about 100 miles a week, it helps.
I have been taking Oxycontin for four months for my back. I have a tethered spinal cord with disc complications. I have so many allergies to medication that the Oxycontin was the only resourse for my pain. I am afraid of becoming addicted and have recently taken myself off for one full week with no with drawal effects. During that time I tried Ultram and it did nothing to help or relieve the pain. So I went back to the Oxycontin. I currently take 20mgs twice a day with 800mgs of Ibuprofin twice a day. It takes the edge off, for now. The doctors have yet to decide their coarse of action. I am going to see a new Nero. Doctor on the 17th of October. It is my hope that my prayers will be answered and that they can remedy the cause and the meds will no longer be needed. If any of you have any information about the possibity of me getting addicted. I would appreciate any and all replies. 10/6/00
I for one am one person who's scared of Oxy's. I took them for 2 years for neuropothy in the brain stem. Long story short, I became addicted to them, not everyone does, big difference between chemically dependent and addiction. Your dose is low as compared to what I've seen. It was alot harder for me to get off of but everyone's different. I started to take them more for the buzz than the pain. There's a fairly new narcotic, I tried it for a while after the Oxy's and it worked pretty well. I don't take any narc's now, and it was much easier to get off of. It's called Vicoprofen, combination of Vicoden and Ibuprofen, the combination is alittle easier on your stomach than Ibuprofen. I recently went to a pain management Dr..and I've been getting some kind of spinal injection blocks. I've only had 2, and so far I see a noticeable difference, and after 6 it's supposed to block all pain, than just 1 shot every 6 weeks. Everyones different, you need to see what works for you. I'm very paranoid about Oxy'x because by boyfriend got addicted, he was up to about 300mg of Oxy's a day recreationally, went through inhouse detox and support groups, but he says it's a monkey on his back, he can't get off. It's changed his personality to the point, he has no life, and we're no longer together, his love for the drug, was stronger than his love for me. If you can stay with your perscribed dose, you're doing great! Good luck with your Dr. take care, and God bless.
I am addicted to Oxycontin, I take like 4 80mgs at one time, I am so addicted that I want to kill myself. I tried to get off and I had stomach pain,vomiting,sweats,chills,headache,deppression(BAD),severe cravings,bones ache,knee caps hurt,lower back feels like it is rotting off,the stomache pain is the worst,diahrreah,I lost my children ,4 of them and then my husband gave up on me and left while I was sleeping to New Jersey. I am 23 living with my parents and my father and I shoot each other up, he started me on the needle. I am getting shot up in the neck cause I have no veins left and I am getting scarred badly. I will never get off these Oxys,if you want to give me some advise my email is ***@****
I will try to e-mail you as soon as I can figure out why it's not working. Please call NA, you may need to call 800 directory assistance. It's going to be the hardest thing you'll ever do in your life, more painful than giving birth, but if you want to beat this demon, you can. NA will give you a list of names and numbers in your area, they will also give you some former addicts names and numbers, these people will call you back, and the best advice is from a recovering addict. I've met people who were taking hundreds of mg a day of Oxy's and have been clean for years, but they all say the same thing, to get clean you need a support group for after care, and you need to stay connected, to meetings and a sponser. I have never met so many people who are concerned and care about others. There are inhouse detox centers at all major hospitals. Whether you have insurance or not, they will help you. My boyfriend had to be inhouse detoxed for 5 days, they used Methadone and Clonidin, and Trazadone. Clonidine is to keep your blood pressure normal during withdrawals, so you don't get too anxious and the Trazadone will help you sleep. The best way to detox is to have proffessional medical help, call your county hospital for a recomendation for an Addiction Psychiatrist, he will be able to perscribe the medications you need for withdrawal. Severe depression is common, because the Oxycotin kills off your natural dopamine levels in the brain; dopamine is the pleasure scenors in the brain, that make you enjoy food, make you laugh, and makes you enjoy sex. After continued use of Oxy's, which is an artifical dopamine., you can no longer take a pill to even get back up to normal. Just imagine a straight horizontal line, when you take a narcotic, you go straight up over that line, but when you come off them, you fall below that line and need more next time to get to where you did with the first pill, and than the next time you fall even lower than you did before and so on. When finally you can't even get up to where you started from. Once you are off the Oxy's, it can take a few months, your brain begins to manufacture dopamine again, but it takes patience. Remember it took you awhile to get where you are now, it will take time to find your way back. Relapse is common, but you just have to keep trying, 1 minute at a time, 1 hour at a time, and one day at a time. But make some calls, you will be suprised at how much help is out there. I wasn't much different than you, it took me to see what happened to my relationship and the fact that I was no longer mentally there for my kids for me to stop. It's been almost 5 months now clean. I've had some moments where I still want one, but I love my life too much now to go back. People are different, I had to disconnect from those friends, and associates that I would do drugs with, or got drugs from, they were too much of a reminder, and it would have been too easy to go back. But God gave you life, and lifes way to short to ruin what you have, I'm almost twice your age and it took me almost 20 years of abuse to get where I am now. You have alot of people on this forum who care about you and what you're going through, someone is always here. But help comes from within, with self love first, before you can give to someone else. So take care of yourself first, and the rest will come. God bless you